Alert archive / Kansas / River Flood Warnings in 2018
River Flood Warning 46, NWS Topeka, KS
NWS Topeka, KS issued this river flood warning at Oct 9, 2018, 8:35 PM CDT for Wabaunsee County, Kansas. It took effect at Oct 9, 2018, 9:00 PM CDT. It was in force for 99 min.
The area
The outline as issued.
The facts
- Issued
- Oct 9, 2018, 8:35 PM CDT (01:35 UTC)
- In effect from
- Oct 9, 2018, 9:00 PM CDT
- Expired
- Oct 9, 2018, 10:39 PM CDT
- In force
- 99 min
- Issued by
- NWS Topeka, KS
- Area
- Storm-based polygon
- Flood severity
- Minor
County Wabaunsee County, KS
The radar
The Topeka radar (KTWX), 15 km from the middle of the area, began a volume at 01:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Mill Creek (PXCK1) at Paxico (PXCK1). The gauge peaked at 20.74 ft at Oct 9, 2018, 8:00 PM CDT.
- Action stage
- 16 ft
- Minor stage
- 21 ft
- Moderate stage
- 31 ft
- Major stage
- 33 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06888500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
827 WGUS43 KTOP 100135 FLWTOP BULLETIN - EAS ACTIVATION REQUESTED Flood Warning National Weather Service Topeka KS 835 PM CDT Tue Oct 9 2018 ...The National Weather Service in Topeka, KS has issued a flood warning for the following streams in Kansas... Mill Creek Near Paxico affecting Wabaunsee County PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety Message...Do not drive into flooded areas. Shallow flowing water can wash a car from the roadway. Also, the roadbed may be washed out under the water. Stay tuned to later developments by listening to NOAA Weather Radio and local media. && KSC197-100934- /O.NEW.KTOP.FL.W.0046.181010T0200Z-181010T1848Z/ /PXCK1.1.ER.181010T0200Z.181010T0600Z.181010T0648Z.NO/ 835 PM CDT Tue Oct 9 2018 The National Weather Service in Topeka, KS has issued a * Flood warning for The Mill Creek Near Paxico. * until Wednesday afternoon. * At 8:16 PM Tuesday the stage was 20.7 feet. * Flood stage is 21.0 feet. * Minor flooding is forecast. * Forecast...Rise above flood stage by tonight and continue to rise to near 22.5 feet by early Wednesday morning.The river will fall below flood stage by mid-morning Wednesday. * Impact...At 21.0 feet...Low lying farm fields and campsites along the creek begin to flood. && LAT...LON 3911 9600 3908 9595 3906 9601 3901 9627 3906 9628 $$
2 follow-up statements
316 WGUS83 KTOP 100238 FLSTOP Flood Statement National Weather Service Topeka KS 938 PM CDT Tue Oct 9 2018 ...The Flood Warning continues for the following streams in Kansas... Mill Creek Near Paxico affecting Wabaunsee County PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety Message...Do not drive into flooded areas. Shallow flowing water can wash a car from the roadway. Also, the roadbed may be washed out under the water. Stay tuned to later developments by listening to NOAA Weather Radio and local media. && KSC197-101038- /O.EXT.KTOP.FL.W.0046.000000T0000Z-181010T1800Z/ /PXCK1.1.ER.181010T0600Z.181010T0600Z.181010T0600Z.NO/ 938 PM CDT Tue Oct 9 2018 The Flood Warning continues for The Mill Creek Near Paxico. * until Wednesday afternoon. * At 9:15 PM Tuesday the stage was 20.6 feet. * Flood stage is 21.0 feet. * Forecast...The river is expected to rise to near flood stage early Wednesday morning before starting to fall. * Impact...At 21.0 feet...Low lying farm fields and campsites along the creek begin to flood. && LAT...LON 3911 9600 3908 9595 3906 9601 3901 9627 3906 9628 $$
945 WGUS83 KTOP 100339 FLSTOP Flood Statement National Weather Service Topeka KS 1039 PM CDT Tue Oct 9 2018 ...The Flood Warning is cancelled for the following streams in Kansas... Mill Creek Near Paxico affecting Wabaunsee County PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety Message...Do not drive into flooded areas. Shallow flowing water can wash a car from the roadway. Also, the roadbed may be washed out under the water. Stay tuned to later developments by listening to NOAA Weather Radio and local media. && KSC197-100409- /O.CAN.KTOP.FL.W.0046.000000T0000Z-181010T1800Z/ /PXCK1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 1039 PM CDT Tue Oct 9 2018 The Flood Warning is cancelled for The Mill Creek Near Paxico. * At 10:16 PM Tuesday the stage was 19.5 feet. * Flood stage is 21.0 feet. * Forecast...The creek crested below flood stage at 20.8 feet. The creek will fall to 5.1 feet by Thursday morning. && LAT...LON 3911 9600 3908 9595 3906 9601 3901 9627 3906 9628 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this river flood warning went out at Oct 9, 6:38 PM CDT, 1 hour 57 minutes earlier.
Area forecast discussion, Oct 9, 6:38 PM CDT, 1 hour 57 minutes before
Area Forecast Discussion National Weather Service Topeka KS 638 PM CDT Tue Oct 9 2018 ...Update to aviation forecast discussion... .SHORT TERM...(This evening through Wednesday) Issued at 348 PM CDT Tue Oct 9 2018 Currently, upper trough is advancing east with strong ascent associated with lead shortwave lifting through east central KS into northwestern MO. A portion of the main trough is becoming negatively tilted with vort max rotating into eastern TX. Meanwhile, upper trough axis is sweeping through the Desert Southwest and expected to continue lifting through the forecast area by the overnight period tonight. At the surface, low pressure is advancing northeast and pre-frontal trough and associated convection is moving out of east central areas. Deformation zone precip shield should provide the last bit of precipitation over the area this evening. Severe weather threat was short lived today and should be on the decrease over eastern areas. Flood potential will also be greatly decreasing over the next several hours as the dry slot works into the area. However, several rivers will continue to remain minor to moderate flooding mainly into Wednesday and Thursday time frame. As the cold front continue to push through the area tonight, colder air will gradually filter into the area with a drying trend in place. Will keep low stratus into at least the morning tomorrow. With more cloud cover near the KS/NE border, have kept temperatures down into the upper 40s with only 50s south of I-70 with possibly some peeks of sunshine finally into the afternoon. .LONG TERM...(Wednesday night through Tuesday) Issued at 348 PM CDT Tue Oct 9 2018 Into the Thursday morning time frame, colder air will have advanced further into the area. Under mostly clear skies, expect temperatures to drop to the low to mid 30s. Expectation is that some areas will see frost potential especially over north central areas and along the Hwy 36 corridor. Thursday should remain dry. Friday will see the next shot of moisture work over the area early in the day as an upper wave amplifies and digs into the region. Mid level frontogenetical response should lead to enough ascent to overspread the area with showers. Uncertain in chances for thunder at this time, but instability looks rather limited. Therefore, have only gone with showers at this time. Into the weekend, tropical influences from the Pacific system will potential work into the area. Indications continue to be that the phasing with the upper pattern will take the track of this system more on the southern fringes of the area. So, it is possible that the precipitation forecast for this time may be on the higher end. Overall, temps for the period will be cooler than normal and potential for some flurries by early next week may work into the area. && .AVIATION...(For the 00Z TAFS through 00Z Wednesday evening) Issued at 635 PM CDT Tue Oct 9 2018 South-southwest winds of 12 to 16 KTS with gusts to 25 KTS should diminish early this evening. Expect stratus with MVFR ceilings to continue through the night. A cold front will move across the terminals after 06Z WED and shift the winds from the southwest to the northwest at speeds below 11 KTS. Expect VFR conditions after 14Z WED at all terminals. && .TOP WATCHES/WARNINGS/ADVISORIES... Flood Watch through Wednesday morning for KSZ008>012-020>024-026- 034>040-054>056-058-059. && SHORT TERM...Drake LONG TERM...Drake AVIATION...Gargan
Hazardous weather outlook, Oct 9, 4:29 PM CDT, 4 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Topeka KS 429 PM CDT Tue Oct 9 2018 KSZ008>012-020>024-026-034>040-054>056-058-059-102130- Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley- Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris- Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson- 429 PM CDT Tue Oct 9 2018 This hazardous weather outlook is for east central...north central and northeast Kansas. .DAY ONE...Tonight. There will be a slight chance for thunderstorms tonight. Additional flooding of rivers and creeks is anticipated, and elevated river levels will persist through the end of the week at some locations. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Frost is possible for much of the area late Wednesday night into early Thursday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at... http://www.weather.gov/top/sitrep
In the hours before
Local storm report, Oct 9, 2:47 PM CDT, 5 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
247 PM CDT TUE OCT 9 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0246 PM HEAVY RAIN 5 E HOYT 39.26N 95.61W
10/09/2018 M3.10 INCH JACKSON KS TRAINED SPOTTER
24 HOUR TOTAL.
&&
STThe office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 10, 3:54 AM CDT | Frost Advisory | TOP | Clay, Cloud, Marshall, Ottawa, Republic, Washington | 29 hr |
| Oct 10, 9:01 AM CDT | River Flood Warning | TOP | Cloud | 56 hr |
Nearby
River Flood Warnings in Kansas, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.